Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 174, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2000, 6:41 PM CDT for Andrew County, DeKalb County, Gentry County, Missouri. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 25, 2000, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Andrew County, MO, DeKalb County, MO, Gentry County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:43 PM CDT | Thunderstorm Wind 60 E | Fairport, MO | |
| Jun 25, 7:00 PM CDT | Thunderstorm Wind 57 E | Savannah, MO | Storm spotters estimated wind gusts at 65 mph. |
| Jun 25, 7:27 PM CDT | Hail 0.88 | Rosendale, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2233 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 252343 SVRMCI MOC003-063-075-260030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 641 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDREW COUNTY IN NORTHWEST MISSOURI DEKALB COUNTY IN NORTHWEST MISSOURI SOUTHERN GENTRY COUNTY IN NORTHWEST MISSOURI * UNTIL 730 PM CDT * AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHEAST OF ALBANY TO ROSENDALE...OR FROM 12 MILES SOUTHWEST OF BETHANY TO 20 MILES NORTH OF ST JOSEPH...MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FAIRPORT AT 650 PM CDT COSBY AT 655 PM CDT AMITY AT 700 PM CDT CLARKSDALE AT 710 PM CDT OSBORN AT 715 PM CDT CAMERON AT 720 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 *INCH IN DIAMETER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:06 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 25, 4:06 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 406 PM CDT SUN JUN 25 2000 CONCERN FOR BOTH SVR WX AND FLASH FLOODING ACR CWA TNGT. MTR DATA AT 2000 UTC SHWS CD FNT XTNDS ALG AQP TO ONL TO AKO LN. IMPRESSIVE SQUALL LN HAS TRACKED ACR ERN NE MUCH OF PM WITH SVRL TORNADOES REPORTED IN AXIS OF STG 0-6 KM SHEAR. BOTH RUC AND ETA SUGGEST THIS STG SHEAR TO ADVANCE INTO NW MO WITH APPROACH OF CD FNT THIS EVNG. STEEPEST MID LVL LAPSE RATES ALSO FCST TO BE FOCUSED ACR NRN MO ERLY TNGT. INSERTED POSSIBILITY FOR SVR TSTMS ALL ZNS TNGT BUT THINK BEST CHC WILL REMAIN TO N. BASED ON SHEAR PROFILE BOTH DAMAGING WNDS AND ISOLD TORNADIC CELLS CAN NOT BE RULED OUT AND CERTAINLY A HAIL THREAT WITH MID/UPR TROPOSPHERIC CNVTN. THINK EVENTUAL BOX WILL BE NEED FOR NRN MO THIS EVNG. AS FAR AS +RA/FLASH FLOOD THREAT MODELS HAVE BACKED OFF SOME ON STRENGTH OF UPR TROPSPHERIC DVRGNC AND WITH RIGHT ENTRANCE RGN A BIT FTHR NORTH CONCERNED THAT CRNT QPF A BIT HIGH. NONE THE LESS GIVEN 1.5-2.0 INCH PRECIP WATER AND XPTD SLOW MVMNT OF THE FNT COUPLED WITH LO FLASH FLOOD AND HEADWATER GUIDANCE WENT WITH FFA ALL ZNS. STAYED FAIRLY CLOSE TO INHERITED FCST TEMPS THRU ALL PRDS. FNT SHLD CLR FCST AREA BY MIDDAY MON THEN RMN QUASI STNRY MON NITE THRU WED. LEFT CHC PCPN FOR WED WITH WEAK ISENTROPIC LIFT FCST BUT CAN NOT RULE OUT SPOTTY SHWR DVLPMNT ON TUE. TEMPS SHLD RMN AOB NRML THRU MOST OF 6 DAY PRD. .EAX...FFA ALL ZNS BODNER
In the hours before
Special weather statement, Jun 25, 1:00 PM CDT, 5 hours 41 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN JUN 25 2000 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT... ...FLOODING POSSIBLE OVERNIGHT... FORECAST: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN NORTHWEST MISSOURI AND FAR NORTHEAST KANSAS...AND THEN ACROSS THE ENTIRE REGION OVERNIGHT. THEY ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...WHICH WILL APPROACH NORTHWEST MISSOURI BY LATE THIS AFTERNOON...AND MOVE SOUTH OVERNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. IN ADDITION... FLOODING IS ALSO A POTENTIAL PROBLEM. RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE. AND SINCE NORTHWESTERN MISSOURI AND EXTREME NORTHEASTERN KANSAS RECEIVED QUITE A BIT OF RAIN ON FRIDAY NIGHT...THESE AREAS WILL BE MORE FLOOD PRONE. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED...SO EMERGENCY MANAGERS SHOULD BE AWARE OF FURTHER UPDATES. DISCUSSION: A COLD FRONT WILL APPROACH NORTHWEST MISSOURI LATE THIS AFTERNOON...AND SLOWLY SAG SOUTH TO CENTRAL MISSOURI BY MONDAY MORNING. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE REGION AHEAD OF THIS FRONT. THIS WILL AID IN PRODUCING SEVERE THUNDERSTORMS THROUGH THE LATE AFTERNOON AND OVERNIGHT HOURS. ANY HEAVY RAINFALL AMOUNTS WILL CAUSE FLOODING OF LOW LYING AREAS... ROADS...RIVERS AND CREEKS. IN ADDITION...LARGE HAIL...AND STRONG WINDS ARE POSSIBLE. MJM
Local storm report, Jun 25, 6:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM HOPKINS MO 70 MPH TSTM GUST
06/25/00 NODAWAY FLAG POLE BENT OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 25, 6:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYk LOCATION....
0615 PM CONCEPTION MO 65 MPH TSTM GUST
06/25/00 NODAWAY REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:30 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 60 min |
| Jun 25, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 41 min |
| Jun 25, 6:21 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 54 min |
| Jun 25, 6:47 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Mercer | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.